Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243386] of Robert Bryant

search www.ams.org.

Papers Published

  1. Bryant, RL, On the geometry of almost complex 6-manifolds, Asian Journal of Mathematics, vol. 10 no. 3 (January, 2006), pp. 561-605, International Press of Boston [math.DG/0508428], [doi]
    (last updated on 2019/08/21)

    Abstract:
    This article discusses some basic geometry of almost complex 6-manifolds. A 2-parameter family of intrinsic first-order functionals on almost complex structures on 6-manifolds is introduced and their Euler-Lagrange equations are computed. A natural generalization of holomorphic bundles over complex manifolds to the almost complex case is introduced. The general almost complex manifold will not admit any nontrivial bundles of this type, but there is a class of nonintegrable almost complex manifolds for which there are such nontrivial bundles. For example, the G2-invariant almost complex structure on the 6-sphere admits such nontrivial bundles. This class of almost complex manifolds in dimension 6 will be referred to as quasi-integrable and a corresponding condition for unitary structures is considered. Some of the properties of quasi-integrable structures (both almost complex and unitary) are developed and some examples are given. However, it turns out that quasi-integrability is not an involutive condition, so the full generality of these structures in Cartan's sense is not well-understood. The failure of this involutivity is discussed and some constructions are made to show, at least partially, how general these structures can be. © 2006 Robert L. Bryant.

    Keywords:
    almost complex manifolds • quasi-integrable • Nijenhuis tensor

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320